Noncommutative motives, numerical equivalence, and semi-simplicity

Research output: Contribution to journalArticle

11 Citations (Scopus)


In this article we further the study of the relationship between pure motives and noncommutative motives. Making use of Hochschild homology, we introduce the category NNum(k)_F of noncommutative numerical motives (over a base ring k and with coefficients in a field F). We prove that NNum(k)_F is abelian semi-simple and that Grothendieck's category Num(k)_Q of numerical motives embeds in NNum(k)_Q after being factored out by the action of the Tate object. As an application we obtain an alternative proof of Jannsen's semi-simplicity result, which uses the noncommutative world instead of a Weil cohomology.
Original languageUnknown
Pages (from-to)59-75
JournalAmerican Journal Of Mathematics
Issue number1
Publication statusPublished - 1 Jan 2014

Cite this